Alert archive / Utah / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 7, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this severe thunderstorm warning at Jun 19, 2022, 3:25 PM MDT for Box Elder County, Davis County, Weber County, Utah. It was in force for 35 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 19, 2022, 3:25 PM MDT (21:25 UTC)
- Expired
- Jun 19, 2022, 4:00 PM MDT
- In force
- 35 min
- Issued by
- NWS Salt Lake City, UT
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Hail
- 0.75 in
- Wind
- 70.0 mph
Counties Box Elder County, UT, Davis County, UT, Weber County, UT
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 19, 3:30 PM MDT | TSTM WND GST 69 | 11 W Hooper, UT | FREMONT ISLAND - MILLER HILL FREUT |
| Jun 19, 4:00 PM MDT | TSTM WND DMG | Roy, UT | ROOF SHINGLE DAMAGE TO HOME ON ROY/WEST HAVEN LINE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 12:00Z, 9.4 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3747 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 66 m²/s²
- 0-3 km storm-relative helicity
- 125 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
394
WUUS55 KSLC 192125
SVRSLC
UTC003-011-057-192200-
/O.NEW.KSLC.SV.W.0007.220619T2125Z-220619T2200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Salt Lake City UT
325 PM MDT Sun Jun 19 2022
The National Weather Service in Salt Lake City has issued a
* Severe Thunderstorm Warning for...
Southwestern Weber County in northern Utah...
Southeastern Box Elder County in northern Utah...
Northwestern Davis County in northern Utah...
* Until 400 PM MDT
* At 324 PM MDT, a severe thunderstorm was located 9 miles west of
Willard, or 13 miles southwest of Brigham City, moving east at 40
mph.
HAZARD...70 mph wind gusts.
SOURCE...Radar indicated and mesonet confirmed.
IMPACT...Expect considerable tree damage. Damage is likely to
mobile homes, roofs, and outbuildings.
* Locations impacted include...
Ogden, Brigham City, Tremonton, Roy, Clinton, North Ogden, South
Ogden, Washington Terrace, Riverdale, Hooper, Perry, Willard,
Marriott-Slaterville, Bear River City, Corinne, Weber State
University, South Willard, Great Salt Lake South of the Causeway,
West Haven and Pleasant View.
This includes the following highways...
Interstate 15 between mile markers 339 and 380.
Interstate 84 between mile markers 42 and 82.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
If on or near Great Salt Lake, get away from the water and move
indoors or inside a vehicle. Remember, lightning can strike out to
15 miles from the parent thunderstorm. If you can hear thunder, you
are close enough to be struck by lightning. Move to safe shelter
now! Do not be caught on the water in a thunderstorm.
&&
LAT...LON 4108 11237 4158 11269 4174 11209 4119 11193
TIME...MOT...LOC 2124Z 247DEG 35KT 4142 11223
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH
$$
AD1 follow-up statement
478
WWUS55 KSLC 192142
SVSSLC
Severe Weather Statement
National Weather Service Salt Lake City UT
342 PM MDT Sun Jun 19 2022
UTC003-011-057-192200-
/O.CON.KSLC.SV.W.0007.000000T0000Z-220619T2200Z/
Weber UT-Box Elder UT-Davis UT-
342 PM MDT Sun Jun 19 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM MDT
FOR SOUTHWESTERN WEBER...SOUTHEASTERN BOX ELDER AND NORTHWESTERN
DAVIS COUNTIES...
At 341 PM MDT, a severe thunderstorm was located over Perry, or over
Brigham City, moving east northeast at 40 mph.
HAZARD...70 mph wind gusts.
SOURCE...Radar indicated and mesonet confirmed.
IMPACT...Expect considerable tree damage. Damage is likely to mobile
homes, roofs, and outbuildings.
Locations impacted include...
Ogden, Brigham City, Tremonton, Roy, Clinton, North Ogden, South
Ogden, Washington Terrace, Riverdale, Hooper, Perry, Willard,
Marriott-Slaterville, Bear River City, Corinne, Weber State
University, South Willard, Great Salt Lake South of the Causeway,
West Haven and Pleasant View.
This includes the following highways...
Interstate 15 between mile markers 339 and 380.
Interstate 84 between mile markers 42 and 82.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
If on or near Great Salt Lake, get away from the water and move
indoors or inside a vehicle. remember, lightning can strike out to
15 miles from the parent thunderstorm. If you can hear thunder, you
are close enough to be struck by lightning. Move to safe shelter
now! Do not be caught on the water in a thunderstorm.
&&
LAT...LON 4108 11237 4158 11269 4174 11209 4119 11193
TIME...MOT...LOC 2141Z 247DEG 35KT 4149 11202
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH
$$
ADWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 6:03 AM MDT, 9 hours 22 minutes earlier.
Area forecast discussion, Jun 19, 6:03 AM MDT, 9 hours 22 minutes before
Area Forecast Discussion
National Weather Service Salt Lake City UT
603 AM MDT Sun Jun 19 2022
.SYNOPSIS...A cold front will slowly cross the area today into
tonight. Gusty winds will persist ahead of the cold front, mainly
across southern and eastern Utah today. Cooler air will spread into
the area behind the cold front, with a more benign pattern
setting up for midweek.
&&
.SHORT TERM (THROUGH 12Z TUESDAY)...The upstream upper trough
remains centered over Nevada this morning while Utah remains under a
southerly flow aloft. Drier air has spread into western Utah, while
moisture remains over the east with PWATs around 0.8-0.9 inches
along the Green River on the eastern edge of the forecast area.
Showers and thunderstorms continue to develop along the east slopes
of the spine of Utah and adjacent valleys, near the moisture
gradient. These storms are aided by large scale lift owing to upper
divergence near the right entrance region of the upper jet. The
storms have trended increasingly wet through the night, and training
storms will bring the threat of flash flooding to prone areas into
at least midday. This mostly includes recent burn scars across the
northeastern quadrant of Utah, as these lie within/near the moisture
gradient.
Otherwise, a cold front associated with the upstream trough will
slowly work its way across the area today into tonight, as it will
be progressively pushed by a series of embedded shortwave
disturbances rotating around the mean trough. Ahead of the front,
gusty southwest winds can be expected again, mainly across southern
and eastern Utah. These winds will be borderline Advisory in some
spots, especially during the early part of the afternoon, with
gusts 40-45 mph.
As colder air aloft advects into northern Utah from the west and
destabilizes the airmass, expect showers to develop across northwest
Utah this afternoon, then spread east into the Wasatch Front and
adjacent mountains. With less moisture in place, these showers will
be drier in nature and have the potential to produce gusty outflow
winds. These showers are expected to continue to linger into
tomorrow before the trough exits the area. Cooler conditions will
settle into the area today into tomorrow, with afternoon maxes
running around 10 degrees below Climo in many areas tomorrow.
.LONG TERM (After 12Z/6AM Tuesday)...A shallow ridge is expected to
build through much of the long-term period, bringing temperatures
from about 5 degrees below normal on Tuesday to around 5-10 degrees
above normal by late week. With this ridge, there is little
uncertainty regarding the overall pattern across the western US
through Thursday. Beyond, despite higher uncertainty, an overall
ridge is likely to dominate for the remainder of the long-term
period.
A cutoff low will form from the overall trough impacting our area
this weekend, moving to the west before temporarily settling over
the CA coast. Once this cutoff low begins to move eastward again and
is absorbed into the mean flow, it will likely bring some PVA and a
bit of moisture across northern UT on Thursday. This could help
produce scattered showers and isolated thunder across the
central/southern Wasatch and Uintas Thursday afternoon/evening.
In addition to this feature, southerly flow may bring some moisture
in from the south across south-central and southeastern UT beginning
late Wednesday. There is some uncertainty here in how exactly the
southerly flow sets up, so it is possible that any moisture stays
too far east for any shower activity on Wednesday. If it does
produce isolated showers, they will likely remain across the
southeastern portion of the forecast area. Thursday will likely see
the highest coverage of showers and isolated thunder due to the
combination of added moisture and the remnant cutoff low. Still,
most shower potential will remain east of I-15.
PWAT values are expected to remain elevated across southern UT
through the remainder of the long-term period, with values nearing
1" across southeastern UT. The EC ensemble suggests a 40% chance of
exceeding 1" PWAT after Thursday. Exactly how much moisture we get
depends on how strong the ridge builds in. A stronger ridge (58% of
ensemble members) will promote better southerly flow for increased
moisture. Increased moisture could produce higher coverage of
showers and isolated thunder each afternoon/evening for the rest of
the long-term period.
Beyond Friday, uncertainty in the overall pattern increases. Most
(78%) of members favor a strong ridge with some variance in its
amplitude. The other 22% of members favor the backside of a ridge in
southwesterly flow with a trough located over the Pacific Northwest.
There isn't a clear difference at this time in sensible weather, but
this will impact weather beyond the long-term period.
&&
.AVIATION...KSLC...Light southeasterly flow is expected through
roughly 15z. At this time, expect gusts out of the south to
increase. A distinct wind shift to northwesterly flow is expected
around 22-23z. In addition, gusty outflow winds out of the northwest
are possible between 21-23z. Light southeasterly flow may return
around 09z, however there is a 40% likelihood of northwesterly flow
continuing instead. Isolated rain showers are possible after 04z.
VFR conditions expected for the valid TAF period.
.REST OF UTAH AND SOUTHWEST WYOMING...Gusty southerly flow will pick
up after 15z across the area. A front will move across the area from
west to east between 18-04z, causing a distinct shift to
northwesterly/westerly flow. Scattered showers and isolated thunder
is expected to continue near the Uinta Mountains until roughly 20-
22z. Additional scattered showers are expected to develop across the
West Desert to the Wasatch Front during the afternoon/evening.
&&
.FIRE WEATHER...Drier air will spread into southern Utah today ahead
of a cold front which will slowly cross Utah through tonight.
Southerly winds will remain gusty ahead of and near the cold front,
which will combine with the dry conditions to create another round
of widespread critical fire weather conditions mainly for the
central and southern mountains through the southern and eastern
valleys. There will also be brief and less widespread critical fire
weather conditions for the eastern extent of the west desert zones
(mainly 492 and 495), but the strongest winds and driest conditions
will exist during the early afternoon timeframe, after which winds
will trend downward and humidities increase behind the cold front.
Cooler temperatures will settle into the area behind the front
through the early part of the week.
Showers with scattered lighting activity will continue through
around midafternoon across northeast through east-central Utah.
These storms have trended more wet since last evening, with wetting
rain expected near the stronger storms. As these showers gradually
wind down during the afternoon, another area of showers will spread
into northern Utah from the west. These will be drier and will be
capable of producing gusty microburst winds. Isolated lightning
activity can be expected with these storms through tonight and into
Monday.
Expect more benign weather and warmer temperatures for the middle
portion of the week before moisture increases into the area once
again.
&&
.SLC WATCHES/WARNINGS/ADVISORIES...
UT...Red Flag Warning until 10 PM MDT this evening for UTZ484-489-493-
494-496-498.
WY...None.
&&
Cheng/Cunningham
For more information from NOAA's National Weather Service visit...
http://weather.gov/saltlakecity
For frequently asked questions about the Area Forecast Discussion
visit...
http://weather.gov/saltlakecity/general/afd_faqs.phpIn the hours before
Local storm report, Jun 19, 3:12 PM MDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
312 PM MDT SUN JUN 19 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM TSTM WND GST 1 SE DELLE 40.76N 112.76W
06/19/2022 M61 MPH TOOELE UT MESONET
I-80 AT MP 71 EAST DELLE
&&
HAYDEN.MAHANSpecial weather statement, Jun 19, 3:12 PM MDT, 13 minutes before
Special Weather Statement
National Weather Service Salt Lake City UT
312 PM MDT Sun Jun 19 2022
UTZ101-102-104>106-110-111-192215-
Salt Lake Valley UT-Northern Wasatch Front UT-Utah Valley UT-
Wasatch Mountains I-80 North UT-Tooele and Rush Valleys UT-
Great Salt Lake Desert and Mountains UT-Wasatch Mountains South of I-
80 UT-
312 PM MDT Sun Jun 19 2022
...Gusty outflow winds will impact portions of Salt Lake...Davis...
west central Morgan...northwestern Utah and east central Tooele
Counties through 415 PM MDT...
At 310 PM MDT, mesonet observations were reporting gusty outflow
winds 9 miles northwest of Magna, or 13 miles northwest of West
Valley City, moving east at 45 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Mesonet.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Blowing dust may significantly reduce
visibility.
Locations impacted include...
Salt Lake City, West Valley City, Sandy, Layton, Murray, Bountiful,
Farmington, Hill Air Force Base, West Jordan, Taylorsville, South
Jordan, Lehi, Draper, Riverton, Cottonwood Heights, Clearfield,
Midvale, Kaysville, Holladay and American Fork.
This storm will be capable of producing strong gusty winds on the
Great Salt Lake. This will lead to a sudden increase in waves and
very choppy waters which will result in hazardous boating conditions.
Boaters are urged to seek safe harbor if possible.
This includes the following highways...
Interstate 15 between mile markers 280 and 335.
Interstate 84 between mile markers 88 and 91.
Interstate 80 in Utah between mile markers 97 and 127.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4042 11224 4106 11236 4115 11185 4038 11178
TIME...MOT...LOC 2110Z 228DEG 38KT 4081 11220
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
ADLocal storm report, Jun 19, 3:13 PM MDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
313 PM MDT SUN JUN 19 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM TSTM WND GST 7 NNE CLIVE 40.76N 113.01W
06/19/2022 M61 MPH TOOELE UT MESONET
I-80 AT GRASSEY UTGRS
&&
HAYDEN.MAHANLocal storm report, Jun 19, 3:14 PM MDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
314 PM MDT SUN JUN 19 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM TSTM WND GST 2 SSW DRAPER 40.47N 111.88W
06/19/2022 M61 MPH SALT LAKE UT MESONET
POM NORTH SIDE HF012
&&
HAYDEN.MAHANLocal storm report, Jun 19, 3:16 PM MDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
316 PM MDT SUN JUN 19 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 PM TSTM WND GST 1 W DELLE 40.77N 112.80W
06/19/2022 M59 MPH TOOELE UT MESONET
I-80 AT MP 68 WEST DELLE UTWDL
&&
HAYDEN.MAHANLocal storm report, Jun 19, 3:25 PM MDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
325 PM MDT SUN JUN 19 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM TSTM WND GST 10 NNW GRANTSVILLE 40.72N 112.56W
06/19/2022 M64 MPH TOOELE UT MESONET
I-80 AT MP 81 DOLOMITE
&&
HAYDEN.MAHANThe office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 7:15 PM MDT | Special Weather Statement | SLC | Davis | 45 min |
| Jun 19, 9:17 AM MDT | Flash Flood Warning | SLC | Carbon | 2 hr |
| Jun 19, 1:09 PM MDT | Special Weather Statement | SLC | Tooele | 66 min |
| Jun 19, 1:59 PM MDT | Special Weather Statement | SLC | Tooele | 61 min |
| Jun 19, 2:23 PM MDT | Special Weather Statement | SLC | Duchesne | 37 min |
| Jun 19, 2:42 PM MDT | Special Weather Statement | SLC | Davis | 63 min |
| Jun 19, 2:53 PM MDT | Severe Thunderstorm Warning | SLC | Davis, Tooele | 37 min |
| Jun 19, 3:01 PM MDT | Severe Thunderstorm Warning | SLC | Box Elder, Davis, Tooele, Weber | 44 min |
| Jun 19, 3:12 PM MDT | Special Weather Statement | SLC | Davis, Salt Lake | 63 min |
| Jun 19, 3:46 PM MDT | Severe Thunderstorm Warning | SLC | Box Elder, Tooele | 29 min |
| Jun 19, 3:58 PM MDT | Severe Thunderstorm Warning | SLC | Box Elder, Davis, Weber | 17 min |
| Jun 19, 4:07 PM MDT | Special Weather Statement | SLC | Morgan | 53 min |
| Jun 19, 4:17 PM MDT | Special Weather Statement | SLC | Box Elder, Weber | 43 min |
| Jun 19, 4:52 PM MDT | Special Weather Statement | SLC | Box Elder | 38 min |
Nearby
Severe Thunderstorm Warnings in Utah, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.